Closed-form Solution to an Economic Growth Logistic Model With Constant Migration

João Plínio Juchem Neto, Julio Cesar Ruiz Claeyssen, Daniele Ritelli, Giovanni Mingari Scarpello

Abstract


This paper considers a Solow-Swan economic growth model with the labor force ruled by the logistic equation added by a constant migration rate, I. We prove the global asymptotic stability of the capital and production per capita. Considering a Cobb-Douglas production
function, we show this model to have a closed-form solution, which is expressed in terms of the Beta and Appell F1 special functions. We also show, through simulations, that if I>0, it implies in a smaller capital and product per capita in the short term, but in a higher  capital and product per capita in the middle and long terms. In both cases, these per capita variables converge to the same steady-state given by the model without migration. If I<0 the transient behavior is the opposite. Finally, if I=0, we recover the solution for the pure logistic case, involving Gauss' Hypergeometric Function 2F1.

Keywords


Solow economic growth model. Logistic labor growth. Migration. Beta function. Appell function.

Full Text:

PDF

References


Accinelli, E., Brida, J. G. (2005). Re-formulation of the solow economic growth model whit the richards population growth law. GE, Growth, Math methods 0508006,

EconWPA. URL http://ideas.repec.org/p/wpa/wuwpge/0508006.html.

Banks, R. B. (1994). Growth and Diffusion Phenomena - Mathematical Frameworks and Applications. Springer- Verlag, USA.

Boucekkine, R., Ruiz-Tamarit, J. R. (2008). Special functions for the study of economic dynamics : The case of the lucas-uzawa model. Journal of Mathematical Eco nomics, 44(1), 33–54.

Donghan, C. (1998). An improved solow-swan model. Chinese Quarterly Journal of Mathematics, 13(2), 72–78.

Erdélyi, A. (1953). Higher Transcendental Functions - Volume I. McGraw-Hill Book Company, USA.

Juchem Neto, J. P., Claeyssen, J. C. R. (2015a). Capital-induced labor migration in a spatial solow model.

Journal of Economics, 115(1), 25–47. Juchem Neto, J. P., Claeyssen, J. C. R., Ritelli, D., Mingari Scarpello, G. (2015b). Closed-form solution for

the solow model with constant migration. Tendências em Matemática Aplicada e Computacional, 16(2), 1–13. (in print)

Maldonado, E. J. L., Brida, J. G. (2007). Closed form solutions to a generalization of the solow growth model. Applied Mathematical Sciences, 1(40), 1991–2000.

Matis, J. H., Kiffe, T. R. (2004). On stochastic logistic population growth models with immigration and multiple births. Theoretical Population Biology, 65(1), 89–104.

Mingari Scarpello, G., Ritelli, D. (2003). The solow model improved through the logistic manpower growth law. Annali Università di Ferrara - Sez VII - Sc Mat,

(1), 73–83.

Pieretti, P., Zou, B. (2009). Brain drain and factor complementarity. Economic Modelling, 26(2), 404–413.

Rainville, E. D. (1960). Special Functions. The Macmillian Company, USA.

Slater, L. J. (1966). Generalized Hypergeometric Functions. Cambridge University Press, USA.

Solow, R. M. (1956). A contribution to the theory of economic growth. The Quarterly Journal of Economics, 70(1), 65–94.

Swan, T. W. (1956). Economic growth and capital accumulation. Economic Record, 32, 334–361.




DOI: https://doi.org/10.5902/2179460X19155

Copyright (c) 2016 Ciencia & Natura



Creative Commons License

This work is licensed under a Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License.